Alert archive / Oregon / Gale Warnings in 2015
Gale Warning 9, NWS Medford, OR
NWS Medford, OR issued this gale warning at Mar 13, 2015, 3:40 PM PDT. It took effect at Mar 14, 2015, 5:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2015, 3:40 PM PDT (22:40 UTC)
- In effect from
- Mar 14, 2015, 5:00 AM PDT
- Expired
- Mar 14, 2015, 11:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
577 WHUS76 KMFR 132240 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 340 PM PDT FRI MAR 13 2015 ...STRONG SOUTH WINDS AND STEEP SEAS EXPECTED LATE TONIGHT INTO SATURDAY... .A COLD FRONT ASSOCIATED WITH A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF BRITISH COLUMBIA WILL APPROACH THE WATERS TONIGHT INTO EARLY SATURDAY BRINGING STRONG SOUTH WINDS AND STEEP SEAS. SMALL CRAFT ADVISORY LEVEL WINDS AND SEAS WILL OCCUR OVER MUCH OF THE AREA. GALE FORCE WINDS AND HAZARDOUS SEAS ARE EXPECTED IN A SMALLER AREA SATURDAY MORNING...THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED BETWEEN 40 AND 60 NM OFFSHORE NORTH OF CAPE ARAGO. AN EVEN STRONGER LOW PRESSURE SYSTEM IS POSSIBLE ON SUNDAY...UNCERTAINTY IS STILL HIGH REGARDING DETAILS OF THIS SYSTEM. PZZ370-141145- /O.EXT.KMFR.SW.Y.0167.150314T0600Z-150315T0000Z/ /O.EXT.KMFR.SI.Y.0163.150314T0900Z-150315T0000Z/ /O.NEW.KMFR.GL.W.0009.150314T1200Z-150314T1800Z/ /O.NEW.KMFR.SE.W.0012.150314T1200Z-150314T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 340 PM PDT FRI MAR 13 2015 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 2 AM TO 5 PM PDT SATURDAY... ...GALE WARNING IN EFFECT FROM 5 AM TO 11 AM PDT SATURDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 AM TO 11 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 5 AM TO 11 AM PDT SATURDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 5 AM TO 11 AM PDT SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SATURDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 2 AM TO 5 PM PDT SATURDAY. * WINDS: SOUTH 20 TO 30 KT WITH GUSTS TO 40 KT POSSIBLE. * SEAS: STEEP AND WIND DRIVEN AT 6 TO 8 FEET WITH PERIODS AROUND 7 SECONDS. * AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY SMALL CRAFT ADVISORY LEVEL WINDS AND SEAS. GALE FORCE WINDS AND HAZARDOUS SEAS WARNING CONDITIONS ARE EXPECTED 40 NM OFFSHORE NORTH OF CAPE ARAGO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-356-376-141145- /O.EXT.KMFR.SW.Y.0167.150314T0600Z-150315T0000Z/ /O.EXT.KMFR.SI.Y.0163.150314T0900Z-150315T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 340 PM PDT FRI MAR 13 2015 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 2 AM TO 5 PM PDT SATURDAY... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SATURDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 2 AM TO 5 PM PDT SATURDAY. * WINDS: SOUTH 20 TO 30 KT WITH HIGHER GUSTS POSSIBLE. * SEAS: STEEP AND WIND DRIVEN AT 6 TO 8 FEET WITH PERIODS AROUND 7 SECONDS. * AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS WILL LIKELY BE NORTH OF GOLD BEACH AND BEYOND 5 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
146 WHUS76 KMFR 140935 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 235 AM PDT SAT MAR 14 2015 PZZ370-150000- /O.CON.KMFR.SI.Y.0163.000000T0000Z-150315T0000Z/ /O.CON.KMFR.SW.Y.0167.000000T0000Z-150315T0000Z/ /O.CON.KMFR.GL.W.0009.150314T1200Z-150314T1800Z/ /O.CON.KMFR.SE.W.0012.150314T1200Z-150314T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 235 AM PDT SAT MAR 14 2015 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH 20 TO 30 KT WITH GUSTS TO 40 KT POSSIBLE. * SEAS: STEEP AND WIND DRIVEN AT 6 TO 8 FEET WITH PERIODS AROUND 7 SECONDS. * AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY SMALL CRAFT ADVISORY LEVEL WINDS AND SEAS. GALE FORCE WINDS AND HAZARDOUS SEAS WARNING CONDITIONS ARE EXPECTED 40 NM OFFSHORE NORTH OF CAPE ARAGO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-356-376-150000- /O.CON.KMFR.SI.Y.0163.000000T0000Z-150315T0000Z/ /O.CON.KMFR.SW.Y.0167.000000T0000Z-150315T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 235 AM PDT SAT MAR 14 2015 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH 20 TO 30 KT WITH HIGHER GUSTS POSSIBLE. * SEAS: STEEP AND WIND DRIVEN AT 6 TO 8 FEET WITH PERIODS AROUND 7 SECONDS. * AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS WILL LIKELY BE NORTH OF GOLD BEACH AND BEYOND 5 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
000 WHUS76 KMFR 141139 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 439 AM PDT SAT MAR 14 2015 ...STRONG SOUTH WINDS AND VERY STEEP SEAS THIS WEEKEND... .A FRONT WILL APPROACH TODAY BRINGING SOUTH WINDS AND STEEP TO VERY STEEP SEAS TO MUCH OF THE AREA. THE FRONT WILL STALL OVER THE WATERS TONIGHT AND GRADIENTS WILL WEAKEN ALLOWING WINDS AND SEAS TO TEMPORARILY DIMINISH. HOWEVER, LOW PRESSURE WILL FORM ALONG THE FRONT SUNDAY AND THIS MAY PRODUCE WIDESPREAD GALES AND VERY STEEP SEAS. PZZ370-150000- /O.CON.KMFR.SI.Y.0163.000000T0000Z-150315T0000Z/ /O.CON.KMFR.SW.Y.0167.000000T0000Z-150315T0000Z/ /O.CON.KMFR.GL.W.0009.150314T1200Z-150314T1800Z/ /O.CON.KMFR.SE.W.0012.150314T1200Z-150314T1800Z/ /O.NEW.KMFR.GL.A.0007.150315T2100Z-150316T0300Z/ /O.NEW.KMFR.SE.A.0009.150315T2100Z-150316T0300Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 439 AM PDT SAT MAR 14 2015 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...HAZARDOUS SEAS WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH AND HAZARDOUS SEAS WATCH... BOTH OF WHICH ARE IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A GALE AND HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH 20 TO 30 KT WITH GUSTS TO 40 KT POSSIBLE TODAY. WINDS DIMINISH TO 10 TO 20 KT TONIGHT THROUGH SUNDAY MORNING...THEN INCREASE TO GALES 25 TO 35 KT WITH GUSTS TO 45 KT SUNDAY AFTERNOON THROUGH EVENING. * SEAS: STEEP AND WIND DRIVEN AT 6 TO 8 FEET WITH PERIODS AROUND 7 SECONDS TODAY. SEAS DECREASE TO 4 TO 6 FEET TONIGHT...THEN INCREASE TO A VERY STEEP 7 TO 10 FEET SUNDAY AFTERNOON. * AREAS AFFECTED TODAY: ALL AREAS WILL BE AFFECTED BY SMALL CRAFT ADVISORY LEVEL WINDS AND SEAS WITH GALE FORCE WINDS AND HAZARDOUS SEAS EXPECTED 40 NM OFFSHORE NORTH OF CAPE ARAGO. * AREAS AFFECTED SUNDAY: GALES AND VERY STEEP SEAS ARE POSSIBLE OVER MOST OF THE AREA SUNDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-356-376-150000- /O.CON.KMFR.SI.Y.0163.000000T0000Z-150315T0000Z/ /O.CON.KMFR.SW.Y.0167.000000T0000Z-150315T0000Z/ /O.NEW.KMFR.GL.A.0007.150315T2100Z-150316T0300Z/ /O.NEW.KMFR.SE.A.0009.150315T2100Z-150316T0300Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 439 AM PDT SAT MAR 14 2015 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...HAZARDOUS SEAS WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH AND HAZARDOUS SEAS WATCH...BOTH OF WHICH ARE IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH 20 TO 30 KT WITH HIGHER GUSTS POSSIBLE. WINDS DIMINISH TO 10 TO 20 KT TONIGHT THROUGH SUNDAY MORNING...THEN INCREASE TO 25 TO 35 KT WITH GUSTS TO 45 KT SUNDAY AFTERNOON. * SEAS: STEEP AND WIND DRIVEN AT 6 TO 8 FEET WITH PERIODS AROUND 7 SECONDS TODAY. SEAS DECREASE TO 4 TO 6 FEET TONIGHT...THEN INCREASE TO A VERY STEEP 7 TO 10 FEET SUNDAY AFTERNOON. * AREAS AFFECTED TODAY: THE STRONGEST WINDS AND STEEPEST SEAS WILL LIKELY BE NORTH OF GOLD BEACH AND BEYOND 5 NM FROM SHORE. * AREAS AFFECTED SUNDAY: GALES AND VERY STEEP SEAS ARE EXPECTED PRIMARILY BEYOND 3 NM FROM SHORE NORTH OF CAPE BLANCO AND BEYOND 5 TO 15 NM FROM SHORE SOUTH OF CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Mar 13, 2:45 PM PDT, 55 minutes earlier.
Area forecast discussion, Mar 13, 2:45 PM PDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
245 PM PDT FRI MAR 13 2015
.DISCUSSION...DRY AND MILD CONDITIONS WILL CONTINUE INTO THIS
EVENING. CURRENT VISIBLE IMAGE SHOWS HIGH CLOUDS MOVING THROUGH THE
AREA AND IT'S THIN ENOUGH FOR THE SUN TO GET THROUGH. THE CLOD DECK
WILL THICKEN TONIGHT AND THE HIGH CLOUDS WILL BE REPLACED WITH MID
AND LOWER CLOUD DECK AS THE NEXT FRONTAL BOUNDARY APPROACHES. THE
CLOUDS WILL TRAP IN THE HEATING OF THE DAY AND THEREFORE
TEMPERATURES OVERNIGHT SHOULD BE MILD.
THE FOCUS FOR THIS WEEKEND WILL BE ON THE FRONTAL BOUNDARY THAT WILL
MOVE TOWARDS THE AREA. THE MODELS HAVE COME INTO BETTER AGREEMENT
PLACING THE HEAVIEST RAINFALL JUST NORTH OF THE FORECAST AREA
TONIGHT INTO SATURDAY. MOST OF THE RAINFALL TOTALS SATURDAY ARE
EXPECTED TO BE FROM CAPE BLANCO NORTH AND NORTHERN CASCADES. EVEN
THEN WERE NOT EXPECTING HEFTY AMOUNTS. ELSEWHERE AMOUNTS WILL BE
LIGHTER.
THE CORE OF THE HEAVIER RAIN WILL BEGIN TO SHIFT SOUTH INTO THE AREA
SATURDAY NIGHT THROUGH SUNDAY WITH DECENT WATER VAPOR TRANSPORT. THE
GFS ENSEMBLE PROBABILITY OF IVT GREATER THAN 250 KG/M/S IS 100%
PERCENT DURING THIS TIME, BUT THE DURATION IS SHORTER. BECAUSE OF
THIS WERE NOT EXPECTING ANY FLOODING CONCERNS. CURRENTLY, THE
WEEKEND STORM TOTALS ARE EXPECTED TO BE 2-3 INCHES FOR THE COAST AND
COAST RANGE, 1 TO 2 INCHES IN THE HIGHER MOUNTAINS FROM THE CASCADES
WESTWARD, AND A HALF INCH TO AN INCH FOR MOST WESTERN INTERIOR
VALLEYS. EAST SIDE VALLEYS SHOULD EXPECT 0.25" TO 0.50" EXCEPT IN
THE USUALLY DRIER VALLEYS IN AND NEAR MODOC AND LAKE COUNTIES.
HOWEVER AMOUNTS COULD END UP HIGHER, ESPECIALLY IN THE COAST RANGE
AND SOUTHWEST FACING SLOPES OF THE COASTAL MOUNTAINS WHERE THE
SOUTHWEST TRANSPORT OF IVT COULD SQUEEZE OUT ADDITIONAL MOISTURE.
NOTE MOST OF THE RAINFALL AMOUNTS NOTED ABOVE WILL BE FROM SATURDAY
NIGHT THROUGH SUNDAY EVENING.
SNOW LEVELS WILL REMAIN HIGH FOR MOST OF THE EVENT (BETWEEN 8,000 TO
9,000 FEET THROUGH SATURDAY AFTERNOON, THEN COULD COME DOWN BETWEEN
6500 AND 7500 BY SUNDAY). THEREFORE ONLY THE HIGHEST PEAKS WILL GET
ANY ACCUMULATING SNOW.
IT WAS DECIDED TO LEAN TOWARDS A BLEND BETWEEN THE NAM, SREF AND EC
FOR WINDS SOLUTIONS SATURDAY NIGHT THROUGH SUNDAY. THE FEELING IS
THE GFS MAY BE THE OUTLIER SINCE IT'S THE ONLY MODEL THAT CONTINUES
TO SHOW A LOW DEEPENING (ALTHOUGH NOW MUCH WEAKER THAN PREVIOUS
RUNS) INSIDE OF 130W WHICH WOULD BRING MODERATE SOUTH WINDS TO THE
MARINE WATERS AND COAST. THE EC, NAM AND SREF SHOW A WAVE FORMING
ALONG THE FRONT SATURDAY NIGHT INTO SUNDAY MORNING, BUT THEY DIFFER
ON THE EXACT LOCATION OF THE FRONTAL BOUNDARY AND POSITION OF THE
WAVE ALONG THE FRONT WHICH COULD COULD MAKE A DIFFERENCE BETWEEN A
NORTH OR SOUTH WIND AT CAPE BLANCO. FUTURE SHIFTS SHOULD CONTINUE TO
MONITOR THIS. MEANWHILE IT WILL BE WINDY EAST OF THE CASCADES
TONIGHT INTO SUNDAY WITH THE STRONGEST WINDS OVER THE HIGHER
TERRAIN, BUT WERE NOT EXPECTING THEM TO REACH ADVISORY CRITERIA AT
THIS TIME.
THE MODELS HAVE BEEN TRENDING SLOWER WITH THE PROGRESSION OF THE
UPPER TROUGH MONDAY WITH THE EC BEING THE SLOWEST OF THE MODELS.
THEREFORE HAVE ADJUSTED POPS AND QPF AMOUNTS HIGHER. -PETRUCELLI
.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT...MODELS HAVE COME INTO A
LOOSE CONSENSUS REGARDING THEIR EXTENDED PERIOD SOLUTIONS, FINALLY
BRINGING A BIT MORE CONFIDENCE INTO THE FORECAST. HAVE ADJUSTED THE
PREVIOUS FORECAST TOWARDS A BLEND OF THE GFS/DGEX AND ECMWF, WHICH
HAS RESULTED IN A LONGER PERIOD OF DRY WEATHER NEXT WEEK, AND A
CHANCE FOR ANOTHER WET SYSTEM BY NEXT WEEKEND.
UNTIL THEN, WE WILL BE DEALING WITH THE LAST REMAINING SHOWERS
LINGERING BEHIND THE EXITING TROUGH ON TUESDAY. MOST AREAS WILL NOT
SEE MUCH IN THE WAY OF ADDITIONAL PRECIPITATION, BUT SLOPES AND
OTHER FAVORABLE AREAS COULD PICK UP ANOTHER TENTH OF AN INCH OR SO
IN LIGHT SHOWERS. ONCE THE TROUGH SLIDES OUT OF THE AREA, THE
PATTERN ALONG THE WEST COAST WILL SHIFT TO A SPLIT FLOW, RESULTING
IN A RIDGE OVER NORTHERN CALIFORNIA, OREGON, AND WASHINGTON, AND A
TROUGH OVER SOUTHERN CALIFORNIA. THIS WILL ESSENTIALLY CREATE A
WALL, DEFLECTING ANY INCOMING PACIFIC STORMS AWAY FROM THE FORECAST
AREA. DURING THIS TIME, EXPECT DRY CONDITIONS, WARM DAYTIME HIGHS,
AND COOL OVERNIGHT LOWS.
MODELS ARE PRODUCING ANOTHER WET SYSTEM LATE IN THE TERM, ROUGHLY
FRIDAY NIGHT INTO SATURDAY. HAVE INTRODUCED A SLIGHT CHANCE OF
PRECIPITATION DURING THIS TIME, BUT GIVEN THE PATTERN AND THE
GENERAL WAY THINGS HAVE BEEN THIS SEASON, WOULD NOT BE SURPRISED IF
THE SYSTEM GETS PUSHED BACK A FEW DAYS OR MORE OVER THE NEXT SEVERAL
FORECAST CYCLES.
-BPN
&&
.AVIATION...FOR THE 13/18Z TAF CYCLE...VFR CONDITIONS ARE EXPECTED
AT ALL SITES TODAY. HOWEVER, AN APPROACHING FRONTAL SYSTEM WILL
BRING INCREASING CLOUDS THROUGH THE NEXT 24 HOURS. THERE IS ALSO AN
INCREASING CHANCE FOR LIGHT RAIN ALONG THE IMMEDIATE COAST, BUT THE
BULK OF PRECIPITATION IS EXPECTED BEYOND THE CURRENT TAF PERIOD.
-BPN
&&
.MARINE...UPDATED 830 AM PDT FRIDAY 13 MAR 2015...LOW PRESSURE IS
EXPECTED TO RIDE ALONG AN APPROACHING FRONT AND BRING AT LEAST SMALL
CRAFT ADVISORY SOUTH WINDS AND SEAS TO OUR AREA TONIGHT INTO
SATURDAY. THERE IS SOME UNCERTAINTY AS TO THE TRACK OF THE LOW, SO
IT IS POSSIBLE TO GET STRONGER SOUTH WINDS (POSSIBLY UP TO GALES) IF
THE LOW ENDS UP BEING JUST A TOUCH FURTHER OFFSHORE THAN CURRENTLY
EXPECTED. A SECOND LOW WILL MOVE ALONG THE FRONT ON SUNDAY AND MAY
BRING EVEN STRONGER WINDS AND HEAVIER SEAS, AGAIN DEPENDING ON ITS
TRACK. GIVEN THE UNCERTAINTY, A SMALL CRAFT ADVISORY FOR BOTH WINDS
AND SEAS WAS ISSUE TO COVER THE FIRST FRONT TONIGHT INTO SATURDAY,
AND THIS MAY BE UPGRADED IF TODAY'S MODEL RUNS WARRANT. WE WILL ALSO
LIKELY NEED AT LEAST SMALL CRAFT ADVISORIES FOR SUNDAY'S SYSTEM, SO
WE'LL HAVE TO EVALUATE THAT AS MODELS COME IN TODAY. -WRIGHT
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 2 AM TO 2 PM PDT SATURDAY
FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 PM THIS EVENING
TO 2 PM PDT SATURDAY FOR PZZ350-356-370-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 1:23 AM PDT | Small Craft Advisory for Winds | MFR | 39 hr | |
| Mar 13, 1:23 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 39 hr | |
| Mar 13, 3:40 PM PDT | Hazardous Seas Warning | MFR | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.